My mother-in-law just had a stroke and the doctor is perscribed her 6 medicines; Coumadin 2MG 5 a day(blood thinner), Amox TR-K CLV 500-125(Antibiotic, and I have no idea what the random letters and numbers mean 3 a day), glyBURIDE 6MG 1 a day(for diabetes), metFORMIN 1,000MG 2 a day(for diabetes), Amlodipine Besylate 10MG 2 a day(blood pressure), Lisinopril 10MG 1 a day(blood pressure). She is having a whole lot of difficulty with the Coumadin mainly. The others just cause her discomfort and irritation having to take so many pills. She has been through a whole lot. She had several instances with cancer(breast and twice with colon). She has not been taking the Coumadin because it makes her feel bad. I remember when she was feeling it's effects and it looked like she was high with anxiety. She was sweating a lot and shortness of breathe. I found several sites online and they say there are no severe side effects of Coumadin but she says it is so bad that she has stopped taking it, which makes me think twice because they prescribed it 5 times a day. It is so many pills and she does not have anybody but her daughter, son, and me.
Coumadin has none of those symptoms, I've been on Coumadin for 10 yrs. It was probably explained to her as being a dangerous drug, or maybe like you said, she is just anxious about all the pills. The things you have to worry about are..her falling, it can cause internal beeding..things w/ hidden blood thinners, like Motrin, or any other Ibprophen... eatting too much Vitamin K, it clots the blood... just search around online, you will come across alot of info. But there are very dangerous risks if she does not take it properly-try sneeking it to her, in some pudding or something! Good luck!
- Coumadin Information for Consumers
- Coumadin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Coumadin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Jan 2011 • 2 answers
Posted 11 Aug 2011 • 1 answer
Posted 24 Jan 2012 • 2 answers
Posted 15 May 2012 • 3 answers
Posted 22 Aug 2016 • 1 answer